MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section d-9: device available for evaluation: yes, section d-9: device date returned to manufacturer: 29-sep-2025 section h-3: device evaluated by manufacturer: yes, device evaluation: the complaint simplicity received inside an open pouch inside the original folding carton.The patient stickers, patient implant identification card, and implant notification card were also received.During a visual inspection, the device was inspected under magnification.The lens was stuck in the tip of the cartridge.The cartridge was deformed and a stress carack was observed on the cartridge leading to a crack on the cartridge tip.Ophthalmic viscosurgical device ¿ viscoelastic (ovd) was observed inside the cartridge.The lens module, handpiece, and handpiece, and no issues were identified.The lens could not be removed from the cartridge for further evaluation.Complaint issue "cartridge crack" was not identified during product evaluation.The observed "cartridge tip cracked/damaged" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During insertion, the cartridge of the dcb00 model intraocular lens (iol) cracked while trying to insert it into the patient's eye and there was patient contact.There was no patient injury and no medications were prescribed; however, a suture was required as a surgical intervention.The patient has fully recovered.Additional information was received stating the following were unknown: extent of patient contact, whether the cartridge tip damaged, and if any additional maneuvers were necessary.A back-up iol was not implanted in the patient's ocular dexter (right eye).No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23560293
Report Number3012236936-2025-000303
Device Sequence Number18682104
Product Code HQL
UDI-Device Identifier05050474636156
UDI-Public(01)05050474636156(17)270909
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/14/2025
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale